MAUDE Adverse Event Report: LUMENIS LTD. ULTRAPULSE TOTAL FX; CO2 SURGICAL DEVICE, PRODUCT CODE

LUMENIS LTD. ULTRAPULSE TOTAL FX; CO2 SURGICAL DEVICE, PRODUCT CODE
Model Number ULTRAPULSE TOTAL FX
Medical Device Problem Code Failure of Device to Self-Test (2937)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was installed at the customer's facility on 03-oct-2008.A review of service history for the device shows that the device has had its last pm completed on 19-aug-2019.The system had passed all operational and safety tests and was found to have met manufacturer specifications.A lumenis service engineer visited the site four (4) days after the reported event and examined the laser system.The engineer verified low coolant upon arrival.Filled coolant, restarted the system many times.Cooling flow error no longer appeared.The engineer performed pm as per service manual, tested for power output, alignment, and functionality.The device was found to have met lumenis specifications and ready for use.A lumenis clinical manager has assessed the risk.The severity was scored with 7 to reflect the risk of cancelled procedure.Subjecting a patient to another round of anesthesia carries inherent risks (this is especially true when considering a reasonable worst case patient, i.E.Diabetic).The probability of occurrence was scored with 3, based on current install base and the number of complaints reported for cancelled procedure due to malfunctions.Rpn: 7x3=21 (medium): acceptable risk.A two year historical review of similar complaints revealed that the same malfunction of ultrapulse total fx laser systems "coolant flow inadequate" has not led to serious injury in the past.In this case, the patient was awakened from anesthesia, the procedure was cancelled, although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this event.Gso expert indicated that low coolant level is not a common issue with this system.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that at the start of a procedure, in which a lumenis ultrapulse total fx was to be used, the laser displayed error code 23 "post failed" and error code 81 "coolant flow inadequate".Unable to continue with the device, the patient was awakened from general anesthesia and the case needed to be rescheduled.No report of injury was received, and the device malfunction did not cause or contribute to any change in the patient's condition.

Brand Name
ULTRAPULSE TOTAL FX
Common Device Name
CO2 SURGICAL DEVICE, PRODUCT CODE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key9517653
Report Number3004135191-2019-00152
Device Sequence Number491384
Product Code GEX
UDI-Device Identifier07290109141596
UDI-Public07290109141596
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberULTRAPULSE TOTAL FX
Device Catalogue NumberGA-0000530
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2019
Initial Report FDA Received Date12/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1